Alert archive / Massachusetts / Flash Flood Warnings in 2013
Flash Flood Warning 34, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Jul 23, 2013, 6:15 AM EDT for Franklin County, Massachusetts. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2013, 6:15 AM EDT (10:15 UTC)
- Expired
- Jul 23, 2013, 8:15 AM EDT
- In force
- 2 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, MA
The radar
The Boston radar (KBOX), 129 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 6:40 AM EDT | FLASH FLOOD | Montague, MA | MONTAGUE CITY ROAD CLOSED DUE TO FLOODING OVER ROADWAY. |
| Jul 23, 7:30 AM EDT | FLASH FLOOD | Erving, MA | BRIGGS BROOK OUT OF ITS BANKS AND FLOODING THE FARLEY ROAD AND FARLEY RIDGE AREA ON THE ERVING AND MILLERS FALLS TOWN LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 10.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
320 WGUS51 KBOX 231015 FFWBOX MAC011-231215- /O.NEW.KBOX.FF.W.0034.130723T1015Z-130723T1215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TAUNTON MA 615 AM EDT TUE JUL 23 2013 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS... * UNTIL 815 AM EDT * AT 605 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING MAY BEGIN SHORTLY. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... DEERFIELD...LEVERETT...WARWICK...SUNDERLAND...WHATELY... NORTHFIELD...MONTAGUE...WENDELL...ERVING AND GILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 4272 7229 4245 7243 4241 7268 4272 7252 $$ MD
1 follow-up statement
953 WGUS71 KBOX 231211 FFSBOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 811 AM EDT TUE JUL 23 2013 MAC011-231220- /O.EXP.KBOX.FF.W.0034.000000T0000Z-130723T1215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN MA- 811 AM EDT TUE JUL 23 2013 ...THE FLASH FLOOD WARNING FOR EASTERN FRANKLIN COUNTY WILL EXPIRE AT 815 AM EDT... THE HEAVY RAIN HAS ENDED...BUT A FEW SHOWERS MAY LINGER THROUGH THE MORNING. HOWEVER...ANY FLOODING HAS LIKELY SUBSIDED OR WILL SUBSIDE SHORTLY. LAT...LON 4272 7229 4245 7243 4241 7268 4272 7252 $$ MD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 4:22 AM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 23, 4:22 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 422 AM EDT TUE JUL 23 2013 .SYNOPSIS... A STALLED WARM FRONT ACROSS SOUTHERN NEW ENGLAND WILL PUSH NORTH ACROSS THE REGION TODAY WITH HEAVY SHOWERS AND SCATTERED THUNDERSTORMS...SOME WITH TROPICAL DOWNPOURS. A COLD FRONT WILL SWEEP ACROSS THE REGION WEDNESDAY FOLLOWED BY COOLER AND LESS HUMID WEATHER THURSDAY AND FRIDAY. WARMER AIR RETURNS NEXT WEEKEND BEFORE A COLD FRONT BRINGS SCATTERED SHOWERS/THUNDERSTORMS SUNDAY...POSSIBLY LINGERING INTO MONDAY && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 430 AM UPDATE... WARM FRONT IS DRAPED NORTH OF BAF AND DROPS SOUTHWARD ACROSS UUU AND ACK PER SURFACE OBSERVATIONS. THIS FRONT IS SLOWLY MOVING NORTHWARD EARLY THIS MORNING AND BE THE MAIN FORCING FOR PRECIP. A GOOD AMOUNT OF RAIN HAS FALLEN ACROSS THE NW PORTION OF THE REGION. IN FACT SOME PLACES HAVE SEEN OVER 3 INCHES ALREADY. LOOKING UPSTREAM...MORE PRECIP IS ON THE WAY AND SHOULD INCREASE IN AREAL COVERAGE OVER SOUTHERN NEW ENGLAND. MAIN FOCUS IS TURNED TO THE PRECIP ACROSS NJ AND OVER NYC AT THIS TIME. CLOUD TOPS CONTINUE TO COOL SO EXPECT THIS SWATH OF PRECIP TO MAKE ITS WAY INTO SOUTHERN NEW ENGLAND. ALTHOUGH VERY LITTLE...THERE IS SOME ELEVATED INSTABILITY SO A RUMBLE OF THUNDER CANNOT BE RULED OUT. AGAIN HEAVY DOWNPOURS ARE THE MAIN CONCERN...AND EXPECT ANOTHER ONE TO TWO INCHES OF RAINFALL EARLY THIS MORNING. TODAY... *** FLASH FLOOD WATCH IS IN EFFECT TIL THIS EVENING*** MODELS ARE IN A GOOD TREND FOR TODAY AND INTO TONIGHT. UPPER LEVEL TROUGH WILL ALLOW FOR A SERIES OF SHORTWAVES TO CONTINUE TO MOVE THROUGH THE FLOW...BEING THE MAIN FOCUS FOR TODAYS AND TONIGHTS WEATHER. A WARM FRONT WILL CONTINUE TO MOVE NORTHWARD PUSHING THE FOCUS FOR SHOWERS AND THUNDERSTORMS NORTHWARD AS WELL. HOWEVER BECAUSE THE REGION WILL BE IN THE WARM MOIST SECTOR...A FEW ISOLATED SHOWERS WILL OCCUR LATE THE MORNING. MODELS INDICATE THAT SURFACE LOW WILL DEVELOP BY THE MID-ATLANTIC AND MOVE TOWARDS SOUTHERN NEW ENGLAND BY THIS AFTERNOON. APPEARS THAT A TRIPLE-POINT REGION WILL TRY TO DEVELOP ACROSS THE NW PORTION OF THE AREA. THIS IS WHERE THE HIGHEST CONFIDENCE OF RAINFALL WILL OCCUR. REGARDLESS...COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON AND MOVE ACROSS THE NORTHEAST BY LATE THIS EVENING. TIMING: PRECIP WILL CONTINUE TO MOVE THROUGH THE REGION EARLY THIS MORNING AS WARM FRONT LIFTS NORTHWARD...THIS COMBINED WITH THE UPPER LEVEL JET DYNAMIC SUPPORT WILL KEEP SHOWERS WITH EMBEDDED THUNDER TO CONTINUE THIS MORNING...ESP ACROSS THE NW PORTION OF THE REGION. EXPECT A FEW ISOLATED SHOWERS AND THUNDERSTORM TO DEVELOP LATE THIS MORNING AS THE REGION WILL BE IN THE WARM...MOIST SECTOR. AS ANOTHER SHORTWAVE MOVES THROUGH...A COLD FRONT WILL SLOWLY APPROACH THE NORTHEAST. THIS COULD FIRE SOME SHOWERS AND THUNDERSTORMS THIS AFTERNOON. HEAVY RAINFALL THREAT: HAVE ISSUED A FLASH FLOOD WATCH FOR THE MORNING INTO THE AFTERNOON HOURS. UPPER LEVEL JET DYNAMICS COMBINED WITH APPROACHING SHORTWAVES AND FRONTAL FORCING WILL HELP DEVELOP NUMEROUS SHOWERS AND THUNDERSTORMS HOWEVER WITH PWAT VALUES INCREASING TO ABOVE 2 INCHES AND DEWPOINTS IN THE 70S...BELIEVE HEAVY RAINFALL WILL BE MAIN CONCERN. PORTIONS OF THE REGION HAVE ALREADY RECEIVED 3 INCHES EARLY THIS MORNING...HELPING TO SATURATE THE GROUND FOR ANY LATE MORNING INTO AFTERNOON SHOWERS/THUNDER. HEAVY DOWNPOURS WILL BE MAIN CONCERN RESULTING IN POSSIBLE FLASH FLOODING ESPECIALLY ACROSS THE INTERIOR. HOWEVER ALSO INCLUDED THE METRO REGIONS AS AN INCH AND HOUR CAN CAUSE FLASH FLOODING. SEVERE WEATHER: HAVE A LOWER CONFIDENCE ON ANY SEVERE WEATHER AS THERE IS STILL SOME UNCERTAINTY ON HOW MUCH INSTABILITY WILL DEVELOP AS CLOUD COVER MAY INHIBIT DIURNAL HEATING. HOWEVER STILL A GOOD AMOUNT OF SHEAR ACROSS THE REGION...25-40 KTS. MESO-SCALE MODELS ARE INDICATING THE BEST REGION FOR ANY THUNDERSTORMS DEVELOPMENT WILL BE SOUTH OF THE MASS PIKE WHERE THE BETTER INSTABILITY IS FORECASTED. AGAIN HEAVY DOWNPOURS ARE THE MAIN THREAT...HOWEVER CAN/T RULE OUT AN ISOLATED WET MICROBURST GIVEN 70+ DEWPOINTS IN PLACE. TEMPERATURES WILL BE A STRUGGLE AS CLOUD COVER WILL INHIBIT DIURNAL HEATING. BELIEVE UPPER 70S TO LOW 80S WILL OCCUR ACROSS THE REGION. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... TONIGHT... MID-LEVEL DRYING WILL PUSH INTO THE REGION AS TROUGH AXIS MOVES ACROSS THE REGION. COLD FRONT IS ALSO PROGGED TO MOVE ACROSS THE REGION THIS EVENING AND INTO THE OVERNIGHT HOURS. BELIEVE THAT PRECIP WILL SLOWLY COME TO AN END FROM WEST TO EAST INTO THE OVERNIGHT HOURS. VERY LITTLE RELIEF IS EXPECTED AS MOISTURE STILL LINGER ACROSS THE REGION. EXPECT TEMPS TO DROP ONLY INTO THE MID 60S TO LOW 70S. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... HEADLINES... * LESS HUMID WEATHER ARRIVES LATER WED * NORTHEAST/GRTLKS LONG WAVE TROUGH WILL YIELD SEASONABLE TEMPS * ACTIVE WEATHER PATTERN WILL RESULT IN SEVERAL BOUTS OF CONVECTION SYNOPTIC OVERVIEW... GOOD MODEL AGREEMENT AMONG THE GFS AND ECMWF ENSEMBLES IN MAINTAINING LONG WAVE TROUGH OVER THE NE/GREAT LKS AND EASTERN CANADA THIS PERIOD. THIS WILL PRECLUDE EXCESSIVE HEAT/HUMIDITY FROM ENTERING SOUTHERN NEW ENGLAND AND KEEPING TEMPS AT OR SLIGHTLY COOLER THAN NORMAL. AS FOR PRECIP...THIS PATTERN WILL FAVOR AN ACTIVE NORTHERN STREAM JET ACROSS THE NORTHEAST RESULTING IN SEVERAL BOUTS OF CONVECTION. SO A BREAK FROM THE HEAT AND RELATIVELY DRY WEATHER PATTERN OF THIS MONTH. SENSIBLE WEATHER DETAILS... WED...MAIN PLUME OF MOISTURE MOVES OFFSHORE TONIGHT WITH LEAD SHORT WAVE TROUGH. HOWEVER SECONDARY/TRAILING SHORT WAVE TROUGH SWEEPS ACROSS THE AREA WED. THIS FEATURE MAY TOUCH OFF A FEW TSTMS OVER EASTERN MA AND RI WHERE INSTABILITY LINGERS AND LOW LEVEL CONVERGENCE IS GREATEST. CAN/T RULE OUT ONE OR TWO STRONG STORMS WITH CAPES OF 1000-1500J/KG ALONG WITH DEEP LAYER SHEAR OF 25-30 KT. OTHERWISE BIG IMPROVEMENT FROM TODAY AS DEPARTING SHORT WAVE ADVECTS MUCH DRIER AND LESS HUMID AIR OVERSPREADS THE REGION LATER WED AND WED NGT FROM NW TO SE. COULD BE WARMEST DAY OF THE WEEK AS COOLER AIRMASS LAGS UNTIL WED NGT/THU. THUS HIGHS 85-90 LIKELY. THU/FRI... FRONT GETS HUNG UP OVER CAPE COD/ISLANDS OR JUST OFFSHORE. THUS CLOUDS MAY LINGER ACROSS THIS AREA WITH MORE SUNSHINE INLAND THU. BY FRI WEAK WAVE OF LOW PRES MAY TRAVERSE NE ALONG THE FRONT AND MAY YIELD A LOW RISK OF RAIN FOR SOUTHEAST MA...WITH LOWER PROBABILITY OF RAIN INLAND. 00Z NAM AND GFS MORE SUPPRESSED WITH THIS FRONTAL WAVE. HOWEVER 00Z ECMWF MORE ROBUST AND BRINGS QPF ACROSS MUCH OF SOUTHERN NEW ENGLAND. 00Z GEFS IS SOMEWHERE IN BETWEEN WITH 30-50% PROBS OF RAIN FRI/FRI NGT ACROSS SOUTHEAST MA. GIVEN UNCERTAINTY WILL HANDLE THIS WITH CHANCE POPS CAPE COD AND ISLANDS...SLIGHT CHANCE ELSEWHERE. COULD BE A BIT BREEZY AND COOL THU/FRI ACROSS EASTERN MA WITH NE WINDS AS FRONT LURKS JUST OFFSHORE AND HIGH PRES BUILDS INTO THE ST LWRNC RVR VLY. SAT/SUN/MON...DRY WEATHER APPEARS TO LINGER INTO SAT ALONG WITH SEASONABLE TEMPS. HOWEVER NEXT TROUGH ARRIVES SUN/MON BRINGING THE RISK OF ANOTHER ROUND OF SHOWERS/TSTMS. && .AVIATION /08Z TUESDAY THROUGH SATURDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM...MODERATE CONFIDENCE. BEFORE 12Z...LIFR ACROSS THE EAST COASTAL SITES OVERNIGHT WITH IFR/MVFR ACROSS ALL SITES WEST OF I-95 THANKS TO MARINE LOW CLOUDS AND FOG. ISOLATED SHOWERS/STORMS IN W NEW ENGLAND EXPECTED TO BECOME MORE NUMEROUS OVER THE NEXT SEVERAL HOURS. TODAY AND TONIGHT... MVFR/IFR CONDITIONS WILL CONTINUE INTO THE MORNING AS RAIN/TSRA EXPANDS MORE EASTWARD IN COVERAGE AS WARM FRONT LIFTS NORTHWARD. SOME VFR CONDITIONS MAKE SNEAK IN OUT WEST BUT HAVE LOWER CONFIDENCE. EXPECT LOW CLOUDS AND FOG TO DOMINATE OUT EAST THROUGH MOST OF THE DAY. COLD FRONTAL PASSAGE WILL SWITCH WINDS AND BRING MORE RAIN/TSRA ACROSS THE AREA THROUGH THE AFTERNOON INTO EVENING HOURS. CONDITIONS MAY START IMPROVING FROM WEST TO EAST BY TONIGHT. KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. LIFR CONDITIONS TONIGHT SLOWLY IMPROVE TO IFR/MVFR BY TOMORROW. LOW CONFIDENCE ON POSSIBLE -TSRA THIS AFTERNOON. KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. MVFR WILL SLOWLY DROP TO IFR CONDITIONS OVERNIGHT. IMPROVEMENT TO POSSIBLE VFR BY EARLY AFTERNOON. MODERATE CONFIDENCE ON TSRA...BUT LOW CONFIDENCE ON EXACT TIMING. OUTLOOK...WEDNESDAY THROUGH SATURDAY... WED...HIGH CONFIDENCE. VFR. ISOLD SHOWER/TSTM POSSIBLE RI/SE MA. THU AND FRI...LOW CONFIDENCE REGARDING AREAL COVERAGE OF POSSIBLE RAIN SHIELD AND ASSOCIATED MVFR CONDITIONS. ENE WINDS. RAIN MAY IMPACT SOUTHEAST MA. SAT...MODERATE CONFIDENCE. VFR. SCT PM SHOWERS/TSTMS MAINLY IN WESTERN NEW ENGLAND. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. TODAY THROUGH TONIGHT...MODERATE CONFIDENCE. WINDS/SEAS WILL REMAIN BELOW SCA THRESHOLDS. HAVE UNDERCUT WAVE GUIDANCE FOR TODAY AS MODELS HAVE A HARD TIME WITH SOUTHERN SWELL. LOW CONFIDENCE ON SCA SEAS DEVELOPING LATE THIS AFTERNOON. HOWEVER CONFIDENCE INCREASES TONIGHT ACROSS THE SOUTHERN ATLANTIC WATERS WITH PERSISTENT LONG SOUTHWEST FETCH AHEAD OF AN APPROACHING COLD FRONT. ITS UNCERTAIN HOW HIGH SEAS WILL GET WITH AN INVERSION IN PLACE...SO WITH LOW CONFIDENCE HAVE HOLD OFF ON ISSUING A SCA AT THIS TIME. OTHER CONCERN WILL BE FOR AREAS OF FOG WHICH MAY BE LOCALLY DENSE ACROSS SOME OF THE WATERS DURING THE OVERNIGHT TONIGHT AND MORNING HOURS ON WED. OUTLOOK...WEDNESDAY THROUGH SATURDAY... WEDNESDAY...HIGH CONFIDENCE. COLD FRONT PUSHES OFFSHORE DURING AFTERNOON/EVENING AND MAY RESULT IN AN ISOLATED SHOWER/STORM NEAR SHORE. FRONT WILL BRING GRADUAL WIND SHIFT TO W BUT WINDS/SEAS REMAIN BELOW SCA. THURSDAY AND FRIDAY...LOW CONFIDENCE ON POTENTIAL RAIN SHIELD AND ASSOCIATED VSBYS. ENE WINDS WITH FRONTAL BOUNDARY JUST OFFSHORE. LOW PRES MAY RIDE ALONG THIS FRONT WITH ITS RAIN SHIELD POSSIBLY IMPACTING THE SOUTHERN NEW ENGLAND WATERS. SATURDAY...MODERATE CONFIDENCE. S/SE FLOW GETS UNDERWAY AND SHOULD VEER TO SW LATE AS COLD FRONT PUSHES INTO UPSTATE NY. WINDS AND SEAS SHOULD REMAIN BELOW SCA. && .TIDES/COASTAL FLOODING... ASTRONOMICAL TIDES WILL BE ABNORMALLY HIGH DURING THE HIGH TIDE CYCLE NEAR MIDNIGHT TONIGHT. BOS TIDE IS AGAIN 12.1 FT. HOWEVER WITH OFFSHORE FLOW...BELIEVE THE THREAT FOR COASTAL FLOODING WILL BE LOW. THERE MAY BE POCKETS OF SPLASHOVER...BUT WITH LOW CONFIDENCE HAVE HOLD OFF ON ANY ISSUING ANY STATEMENT AT THIS TIME. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CTZ002>004. MA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MAZ002>016-026. NH...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NHZ011-012-015. RI...FLASH FLOOD WATCH THROUGH THIS EVENING FOR RIZ001-002. MARINE...NONE. && SYNOPSIS...NOCERA/DUNTEN NEAR TERM...DUNTEN SHORT TERM...DUNTEN LONG TERM...NOCERA AVIATION...NOCERA/DUNTEN MARINE...NOCERA/DUNTEN TIDES/COASTAL FLOODING...DUNTEN
Hazardous weather outlook, Jul 23, 4:29 AM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 429 AM EDT TUE JUL 23 2013 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-240830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI- 429 AM EDT TUE JUL 23 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ017>024-RIZ003>008-240830- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 429 AM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINFALL TODAY. THERE IS THE POSSIBILITY OF LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RIZ002-240830- SOUTHEAST PROVIDENCE RI- 429 AM EDT TUE JUL 23 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-240830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 429 AM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HEAVY SHOWERS AND SCATTERED THUNDERSTORMS WITH TROPICAL DOWNPOURS...GUSTY WINDS AND POOR VISIBILITY EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Jul 23, 4:56 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
456 AM EDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD DEERFIELD 42.55N 72.60W
07/23/2013 FRANKLIN MA AMATEUR RADIO
CARS FLOODED OUT IN THE PARKING LOT OF THE DEERFIELD
ACADEMY CENTER
&&
DUNTENThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:31 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampshire | 3 hr |
| Jul 23, 1:14 AM EDT | Flash Flood Warning | BOX | Franklin, Hampshire | 2 hr |
| Jul 23, 4:12 AM EDT | Flash Flood Watch | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 15 hr |
| Jul 23, 5:40 AM EDT | Areal Flood Advisory | BOX | Franklin, Hampshire | 3 hr |
| Jul 23, 6:47 AM EDT | Areal Flood Advisory | BOX | Franklin, Worcester | 3 hr |
| Jul 23, 10:22 AM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Worcester | 113 min |
| Jul 23, 11:37 AM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 113 min |
| Jul 23, 12:43 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk | 2 hr |
| Jul 23, 12:52 PM EDT | Special Weather Statement | BOX | Essex | 38 min |
| Jul 23, 12:56 PM EDT | Flash Flood Warning | BOX | Middlesex, Norfolk, Suffolk | 2 hr |
| Jul 23, 1:12 PM EDT | Flash Flood Warning | BOX | Middlesex, Norfolk | 2 hr |
| Jul 23, 1:25 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Suffolk | 65 min |
| Jul 23, 1:26 PM EDT | Areal Flood Advisory | BOX | Essex, Norfolk, Plymouth, Suffolk | 2 hr |
| Jul 23, 1:36 PM EDT | Special Marine Warning | BOX | 54 min | |
| Jul 23, 1:40 PM EDT | Special Weather Statement | BOX | Essex | 50 min |
| Jul 23, 2:31 PM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire, Worcester | 119 min |
| Jul 23, 2:56 PM EDT | Special Weather Statement | BOX | Essex, Middlesex, Worcester | 64 min |
| Jul 23, 3:13 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Worcester | 2 hr |
| Jul 23, 3:34 PM EDT | Special Weather Statement | BOX | Essex, Middlesex | 56 min |
| Jul 23, 3:38 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 52 min |
| Jul 23, 3:45 PM EDT | Special Marine Warning | BOX | 90 min | |
| Jul 23, 3:58 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex | 2 hr |
| Jul 23, 4:15 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk, Worcester | 2 hr |
| Jul 23, 4:20 PM EDT | Special Weather Statement | BOX | Suffolk | 40 min |
| Jul 23, 4:40 PM EDT | Flash Flood Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 2 hr |
| Jul 23, 5:00 PM EDT | Flash Flood Warning | BOX | Bristol, Middlesex, Norfolk, Plymouth, Suffolk, Worcester | 2 hr |
| Jul 23, 5:10 PM EDT | Special Weather Statement | BOX | Bristol | 50 min |
Nearby
Flash Flood Warnings in Massachusetts, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.